TheLupusSite.com banner

1 - 8 of 8 Posts

·
Lisa_S
Joined
·
441 Posts
Discussion Starter #1
Hi all - I'm wondering if anyone else has used trazodone to help with sleep issues? I've just started on it (I haven't had a solid night's sleep in months, and getting up in the morning is absolutely killing me...)

I get to sleep fine but wake up halfway through the night and can't get back to sleep for hours. Apparently that's a "sleep architecture" problem, which trazadone is now known to be helpful with (it was originally used as an antianxiety medication in higher doses)

I'm specifically wondering about long-term usage. I've heard it's "non addictive" because it's not a sedative, but I worry that once I stop taking it I'll be right back to square one, and not sleeping again!

Anyone using it long term, or is it possible to use it as a "bridge" to help reprogram your brain to stay asleep at 2am...?

Lisa
 

·
jmaca
Joined
·
203 Posts
Hi Lisa, I've been taking Trazodone at 50 mgs. each night for about 4 years now. I've always had trouble sleeping. I took Elavil for a number of years as an adult, but my dosage had to keep increasing in order to get a decent sleep and I didn't like how I felt getting up in the morning.

For me, Trazodone has been a godsend. I get at least 6 hours of really solid sleep from it, then wake up and doze off and on for about a half hour or so before falling back to sleep for another hour or two. This has been a pretty typical pattern for me right from the beginning.

I have no trouble getting up in the morning, and sometimes I feel totally refreshed, :) which is something because my arthritis is bad in the mornings.

A month ago, my doctor abruptly ended her practice without informing her patients,:mad: and I was left high and dry in need of a Trazodone refill. No doctor would give me one without seeing me first. It took a couple weeks before I found a new doctor who could see me right away and order a new prescription for it. After the first week without the Trazodone, I had a couple of awful days where I felt hunted, couldn't sleep, and I was shaky and very anxious and weepy. I'm sure it was the result of the Trazodone leaving my system. Within three days of being back on it, I felt back to normal again.

I hope my experiences are useful to you.
 

·
Moderator
Joined
·
11,405 Posts
Hi Lisa,

My handicapped daughter was on that at bedtime.
It helped her sleep. She was on it for a couple of years.

Could you call your doctor or call your pharmacy to find out the answers to your questions. I don't think you can stop it unless your doctor tells you how to taper.

I not sure but the best plan would check with your doctor or pharmacists.

I hope you get a much needed sleep.
Love,
Lyn
 

·
Registered
Joined
·
467 Posts
:wavesmile:hi lisa

i have used trazodone for ... gosh 5yrs now and it works well enough for me, i take 100mgs in the evening. i also take other meds for sleeping as well. i have always had sleeping issues and i'm also a very light sleeper. they gave soma to help with sleep too. and just for giggles i take a tylenol pm at bedtime. i wake up fine, not too groggy. i'm always alittle groggy until i have my coffee :wink2:.

i don't think it has any side effects to speak of. give it try, whats the worst thing that can happen...you don't get a good nite sleep???:wink2:

hope you feel better

hugs and kisses
 

·
Lisa_S
Joined
·
441 Posts
Discussion Starter #5
Thanks everyone for the information - since it's off-label use, there's just not much info on any of the usual (reliable) drug information sites.

I have started taking it, and I am definitely sleeping better, so I guess the worst that happens is that it's something I need long term, or at least until this flare is under control...

Cheers,

Lisa
 

·
florie
Joined
·
589 Posts
Just saw your post on the trazadone.
I have been taking it for years. I am on 100mg. Lately i have been having some issues and my doc raised it to 150mg. It is for anxiety and helps with sleep by relaxing you. It may take 2 to 4 weeks till you notice the full effects of this med.

Do not stop taking this medication without consulting your doctor.
It does cause dry mouth. I take it 1 hour before bedtime, and i do feel groogy in the morning till i have my coffee and start moving around. I don't know what i would do without it. It has helped me tremendously.

hope this has helped. Florie
 

·
Registered
Joined
·
3 Posts
I have the same problem, I always wake up at 3:00am and 5:00am. Trazadone has worked pretty well for me. Before it, I woke up every hour. :eek:
Another thing that really helps is my "blue light." It's a little light machine you use in the morning to reset your brains timeclock. I just read that I should try it a few hours before bed and it might help me stay asleep.

Darcy
 

·
Registered
Joined
·
2,374 Posts
Lisa... I Have not used Trazodone myself, but I hope it helps with your sleep.

Sheila x :)
 
1 - 8 of 8 Posts
Top